MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25015W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Thrombus (2101); Patient Problem/Medical Problem (2688)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two resolute onyx drug eluting stent devices (ronyx25015w and ronyx22515w) were used to treat a mildly tortuous, mildly calcified lesion with 90% stenosis in the mid lad.There was no damage noted to device packaging and no issues noted when removing the devices from the hoop.The devices were inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.There were no abnormalities in relation to anatomy.The devices did not pass through a previously deployed stent.Resistance was not encountered when advancing the devices and excessive force was not used.The 2.5x15 mm resolute onyx was deployed in the mid lad at 20 atm.Then the 2.25x15 mm was placed distal to that as there was still a significant lesion, after overlapping the first stent to 18atm.Then the balloon of the resolute onyx 2.25x15 was used in the middle of the overlap area as a post dilation to 20atm.At this point there were excellent results with no residual stenosis in the mid lad; no complications were reported during the procedure and the patient was stable at that point.It was reported that acute stent thrombosis occurred within 24 hrs of the procedure being performed.The thrombus was treated with integrilin and a non-medtronic stent.Nc balloons were used to post-dilate.The patient was on dapt, brilinta and aspirin when this thrombotic event occurred.A possible edge dissection was observed but not confirmed.No further patient injury was reported post procedure.
 
Additional Manufacturer Narrative
Image review: returned cine images confirm the severely stenosis mid lad lesion.The images capture the 2 resolute onyx stents successfully implanted in the mid lad lesion.Post dilation was performed on the overlapping resolute onyx stents.The cine images confirm the excellent result post stent implantation.A separate set of cine images capture the reported acute stent thrombosis in the previously implanted onyx stents.Balloon dilation is performed, and a stent is delivered to treat the thrombosis.The images capture the improved flow in the lesion post treatment.The reported dissection cannot be conclusively confirmed in the images provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7103707
Report Number9612164-2017-01871
Device Sequence Number16537712
Product Code NIQ
UDI-Device Identifier00643169602328
UDI-Public00643169602328
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2019
Device Model NumberRONYX25015W
Device Catalogue NumberRONYX25015W
Device Lot Number0008580287
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight77